Skin rash, or rash is common during the course of a HIV infection and the causes can be as varied as the rashes themselves. Many people use the term “HIV rash” to describe a skin (skin) outbreak that occurs as a result of a new infection.
Skin Rash And Skin Rash May Be Signs Of HIV Infection ...
Although the rash may, in fact, be a early infection sign, only two out of five people will develop this symptom. In the end, there is not a single rash or a single cause for the rash, or rash, in people with HIV. Note that there is an immense list, a myriad of other possible causes for skin rash and rash.
There is life with HIV
The simple fact is that the rash can occur at any stage of the infection. Identifying the cause - whether related to HIV or not - requires a thorough examination and assessment of the outbreak's appearance, distribution and symmetry.
HIV-Related Skin Rash Or HIV-Related Skin Rash
US National Library of Medicine / National Institutes of Health
The rash is described as maculopapular. The term macula describes the flattened and discolored spots on the skin's surface, while the papule describes the small protruding protrusions.
Although many diseases can cause this, an ARS rash usually affects the upper body, sometimes accompanied by ulcers in the mouth or genitals. Flu-like symptoms are also common.
Outbreaks usually resolve in one to two weeks. Antiretroviral therapy should be started immediately as soon as HIV infection is confirmed.
Seborrheic Dermatitis Another Form Of Skin Rash
Another type (manifestation) of skin rash is seborrheic dermatitis, one of the most common skin diseases associated with HIV infection, occurring in more than 80% of people with advanced HIV or AIDS disease already established (I suffered a little with seborrheic dermatitis and I only found a solution with a specific shampoo, which was not accessible, prescribed by a dermatologist after months of trying).
However, it is not uncommon for such a rash to appear in people with even moderate immunosuppression when the CD4 count is around 500.2
Seborrheic dermatitis is an inflammatory skin disease that usually affects the scalp, face and trunk.
In the case of degas here (me), it even affected eyebrows, a region where there is the “hypothesis of a mustache and the hypothesis of a goatee”. Yes, there was an unfortunate advance across my chest and, say, downhill; I had to take serious action before I went bald!
It usually appears in more oily parts of the skin, manifesting with slight redness, yellow peeling and scaly skin lesions. Oily skins like mine seem to be more likely to have this problem, as explained by dermato.
Pimples, Acnes and Blackheads can be confused with Skin rashes. They are not!
However and provided, however and Yet, they are not skin rashs under any circumstances!
In more severe cases, it can cause scaly pimples around the face and behind the ears, as well as in the nose, eyebrows, chest, upper back, armpits and inside the ear. The causes of the rash are not fully known, although impaired immune function is a key factor that has been extensively observed.
Topical corticosteroids can help in more severe cases. People with HIV who are not yet on treatment should receive immediate antiretroviral therapy to help preserve or restore immune function.
The Skin Rash As a hypersensitivity reaction to drugs.
Skin rashes can develop as a result of an allergic reaction to certain medications, including antiretrovirals and antibiotics for HIV. They tend to appear one to two weeks after starting treatment, although they can manifest in just one to three days.
The rash outbreak can take many forms, but it is more commonly morbilliform, which means that it looks similar to measles. It tends to develop first on the trunk and then spread to the limbs and neck in a symmetrical pattern.
In some cases, the rash may also be more maculopapular in presentation, with extensive pink to red patches covered by small bumps that exhale a small amount of liquid when pressed. Hypersensitivity, as well as reactions to drugs may, on certain occasions, be accompanied by fever, enlarged lymph nodes as well as breathing difficulties.
Ziagen (abacavir) and Viramune (nevirapine) are two HIV drugs that have the highest risk of hypersensitivity to the drug, although any drug has the potential for such a reaction.
Suspending the suspected drug usually resolves the rash in one to two weeks, if not complicated. Topical corticosteroids or oral antihistamines can be prescribed to help relieve itching.
A Gravissimo Stevens-Johnson syndrome
Stevens-Johnson syndrome (SJS) is a potentially fatal form of drug hypersensitivity, characterized by its “rabid” presentation .3
The rash is a form of toxic epidermal necrosis in which the upper layer of the skin (epidermis) begins to detach from the lower layer of the skin (dermis).
It is believed, without further proof, it is a fact, that SJS may be an immunological disorder triggered by an infection, medication or by the association of both. SJS usually starts with a fever and sore throat around one to three weeks after starting therapy. It is soon followed by painful ulcers in the mouth, genitals and anus.
Round, irregular lesions about an inch (2,5 centimeters) in diameter will begin to develop on the face, torso, limbs and soles of the feet. The rash is usually widespread, manifesting with blisters that usually merge into a crust that occurs around open rashes (especially around the lips).
Treatment should be stopped immediately after the first symptoms of a and SJS appear. Emergency care is mandatory, which may include oral antibiotics, intravenous fluids and treatments to prevent damage to the eyes. SJS carries a mortality rate of 5 percent.
Viramune Can Create Problems
Viramune (nevirapine) and Ziagen (abacavir) are the two antiretrovirals most associated with the risk of SJS, although many other drugs (including sulfa antibiotics) are known to trigger an SJS response.
The rash is common during the course of a HIV infection and the causes can be as varied as the rashes themselves. Many people use the term “HIV rash” to describe a skin (skin) outbreak that occurs as a result of a new infection.
Although the rash can, in fact, be a early infection sign, only two out of five people will develop this symptom. In the end, there is no single rash or single cause for rashes. Although it can also be primary HIV infection or even a sign of advanced HIV disease
The simple fact is that the rash can occur in any infection stage. Identifying the cause - whether related to HIV or not - requires a thorough examination and assessment of the outbreak's appearance, distribution and symmetry.
Translated By Claudio Souza in Original Defining Features of a Maculopapular Rash on December 05, 2020.